Michigan, 2025Damaging Winds in Michigan, June 18, 2025
June 18, 2025 · NWS IWX · 4 events in 4 counties and zones
A line of strong to severe storms moved across the area in the afternoon and evening of Wednesday, June 18th, 2025. Damage consisted of tree damage, scattered reports of power lines down, and some associated roof and siding damage to buildings and homes.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of strong to severe storms moved across the area in the afternoon and evening of Wednesday, June 18th, 2025. Damage consisted of tree damage, scattered reports of power lines down, and some associated roof and siding damage to buildings and homes. Wind gusts were estimated to be between 50-60 mph. There were a few reports of quarter to golf ball size hail in northeast Indiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 18, 12:49 PM EST, 2 hours 38 minutes earlier. Its key messages:
- Enhanced risk for severe thunderstorms this afternoon. All hazards possible.
- A few lingering showers and non-severe storms tonight into Thursday morning.
- Hot and humid conditions developing this weekend into early next week. Afternoon heat indices around 100 degrees, mainly Sunday through Tuesday.
Area forecast discussion, Jun 18, 12:49 PM EST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
149 PM EDT Wed Jun 18 2025
.KEY MESSAGES...
- Enhanced risk for severe thunderstorms this afternoon. All
hazards possible.
- A few lingering showers and non-severe storms tonight into
Thursday morning.
- Hot and humid conditions developing this weekend into early
next week. Afternoon heat indices around 100 degrees, mainly
Sunday through Tuesday.
&&
.DISCUSSION...
Issued at 149 PM EDT Wed Jun 18 2025
Arcing line segments of convection will track through the area
this afternoon (3-9pm EDT) as a well defined MCV and associated
sfc reflection lift east-northeast into the lower Great Lakes
from west-central IL. Embedded strong to severe supercells and
bowing segments remain likely given favorable shear and
instability profiles. MLCAPE values likely ranging from
1500-3000 j/kg from north to south by this time, while low-mid
level southwest flow also ramps up with favorable deep layer
shear pushing 40 knots plus. All hazards are on the table with
wind damage remaining the most likely hazard given the strong
forcing, though SPC tornado chances have increased given
increased 0-3 km shear and SRH with slight backing noted
upstream in METARS near the sfc low track. Locally heavy
rainfall and large hail also remain a concern.
Chances for scattered showers and a few non-severe storms then
continue tonight into Thursday morning, especially northern
zones as the low center tracks through the Great Lakes through
the Great Lakes. Otherwise, synoptic scale gusts into the 35-45
mph will be possible in wake of MCV late this afternoon into
this evening into areas mainly south of the Michigan state line.
Heat wave remains on target for this weekend into early next
week as an upper level ridge expands over the region. Headline
worthy (100F plus) PM heat indices possible.
&&
.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 1233 PM EDT Wed Jun 18 2025
We are monitoring storm development in Illinois at this time as
these storms move towards our forecast area. A line (or multiple
clusters) of strong to severe storms is expected to move west to
east across our forecast area between 19Z to 01Z tonight. The
primary hazard will be damaging wind gusts with a few tornadoes
possible too (especially in northern Indiana south of US 30).
Greatest chances for severe wind gusts at KSBN will be between
20-22Z and at KFWA between 21-23Z this evening. Expect MVFR to
IFR visibilities and ceilings as the storms move through.
Southwesterly winds will be gusty even before storms move
through at 20-25kts. Conditions dry out overnight and into the
day Thursday.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...None.
OH...None.
MI...None.
MARINE...None.
&&
DISCUSSION...Steinwedel
AVIATION...Johnson
Hazardous weather outlook, Jun 18, 3:10 PM EST, 17 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
410 PM EDT Wed Jun 18 2025
INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216-
MIZ078>080-192015-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-
410 PM EDT Wed Jun 18 2025 /310 PM CDT Wed Jun 18 2025/
...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is needed this afternoon.
MIZ081-OHZ001-002-004-005-015-016-024-025-192015-
Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-
Allen OH-
410 PM EDT Wed Jun 18 2025
...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for southwest Michigan and
northwest Ohio.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is needed into early this evening.
INZ103-MIZ177-277-192015-
Northern La Porte-Northern Berrien-Southern Berrien-
410 PM EDT Wed Jun 18 2025 /310 PM CDT Wed Jun 18 2025/
...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
There is a moderate swim risk on Thursday for Lake Michigan beaches.
Hot temperatures are expected Saturday through Tuesday. Afternoon
heat index values will rise to between 100 and 105 at times.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is needed this afternoon.
LMZ043-046-192015-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
410 PM EDT Wed Jun 18 2025
...TORNADO WATCH 434 IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hazardous weather is not expected at this time
In the hours before
Local storm report, Jun 18, 3:05 PM EST, 22 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
405 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Hail 3 S Toto 41.22N 86.70W
06/18/2025 E0.25 Inch Starke IN Trained Spotter
&&
RTCLocal storm report, Jun 18, 3:08 PM EST, 19 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
408 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM Tstm Wnd Gst 3 S Toto 41.22N 86.70W
06/18/2025 E58 MPH Starke IN Trained Spotter
Small branches broken. Heavy rain and near
zero visibility.
&&
RTCLocal storm report, Jun 18, 3:09 PM EST, 18 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
409 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM Tstm Wnd Dmg 1 WNW Indiana Beach 40.80N 86.78W
06/18/2025 White IN Public
Tree down at Indiana Beach Campground. Time
estimated via radar.
&&
MJSpecial weather statement, Jun 18, 3:17 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Northern Indiana
417 PM EDT Wed Jun 18 2025
INZ005-006-014-104-204-MIZ078-079-277-182115-
Eastern St. Joseph IN-Lagrange IN-Western St. Joseph IN-Marshall IN-
Elkhart IN-St. Joseph MI-Cass MI-Southern Berrien MI-
417 PM EDT Wed Jun 18 2025
...STRONG THUNDERSTORMS WILL IMPACT ELKHART...ST. JOSEPH...WESTERN
LAGRANGE...NORTHEASTERN MARSHALL...CASS...WESTERN ST. JOSEPH AND
SOUTHEASTERN BERRIEN COUNTIES THROUGH 515 PM EDT...
At 417 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Carlisle to Gulivoire Park to near
Bourbon. Movement was northeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
South Bend, Elkhart, Mishawaka, Goshen, Niles, Plymouth, Three
Rivers, Nappanee, Dowagiac, Bremen, Buchanan, Gulivoire Park,
Granger, Dunlap, Simonton Lake, Middlebury, Osceola, Constantine,
North Liberty, and New Carlisle.
This includes Interstate 80 in Indiana between mile markers 62 and
109.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 800 PM EDT for north central,
northeastern and northwestern Indiana...and southwestern Michigan.
&&
LAT...LON 4207 8562 4144 8565 4144 8606 4141 8606
4129 8625 4156 8646 4165 8649 4167 8653
4176 8652 4176 8655 4207 8622
TIME...MOT...LOC 2017Z 233DEG 40KT 4175 8644 4161 8625 4127 8613
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DNLocal storm report, Jun 18, 3:21 PM EST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
421 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0156 PM Tstm Wnd Dmg 1 S Donaldson 41.35N 86.44W
06/18/2025 Marshall IN Emergency Mngr
Tree down.
&&
RTCLocal storm report, Jun 18, 3:24 PM EST, 3 minutes before
Preliminary Local Storm Report
National Weather Service Northern Indiana
424 PM EDT Wed Jun 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Tstm Wnd Dmg Royal Center 40.86N 86.50W
06/18/2025 Cass IN Emergency Mngr
Large branches down.
&&
RTCThunderstorm Wind, Berrien
- When
- June 18, 3:27 PM EST to 3:28 PM EST
- Where
- Berrien County, 2.07 mi NE of Livingston
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.990, -86.520
A few reports of large trees down or uprooted in Berrien County.
Thunderstorm Wind, St. Joseph
- When
- June 18, 4:22 PM EST to 4:23 PM EST
- Where
- St. Joseph County, Burr Oak
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Storm Chaser
- Coordinates
- 41.850, -85.320
Several trees down in Burr Oak.
Thunderstorm Wind, Branch
- When
- June 18, 4:27 PM EST to 4:28 PM EST
- Where
- Branch County, 0.86 mi SW of Bronson Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.870, -85.190
A couple reports of large trees and branches down around Branch county.
Thunderstorm Wind, Hillsdale
- When
- June 18, 5:03 PM EST to 5:04 PM EST
- Where
- Hillsdale County, 0.77 mi NW of Litchfield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- State Official
- Coordinates
- 42.058, -84.760
Report of powerlines down on Mosherville Rd.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, June 18 to 19, 202511 deaths · 3 events
- Excessive Heat in Arizona, June 18 to 20, 20257 deaths · 4 events
- Cold in California, June 18 to 22, 20253 deaths · 1 event
- Tornadoes and Hail in Indiana, June 18, 20251 injured · $548,000 · EF0 · 99 events
- Tornadoes and Flash Flooding in Ohio, June 18, 20251 injured · $316,000 · EF1 · 70 events
- Flash Flooding and Damaging Winds in Tennessee, June 18 to 19, 20252 injured · $5.4 million · 54 kt wind · 15 events
- Tornadoes and Damaging Winds in Illinois, June 18, 20251 injured · EF2 · 54 events
- Damaging Winds in Ohio, June 18, 2025$163,000 · 60 kt wind · 58 events
- Tornadoes and Damaging Wind in Arkansas, June 18, 2025$525,000 · EF1 · 4 events
- Tornadoes and Damaging Winds in Tennessee, June 18 to 19, 2025$545,000 · EF0 · 13 events
- Hail and Damaging Winds in Indiana, June 18, 2025$179,000 · 1.75 in hail · 34 events
- Flash Flood in Tennessee, June 18, 2025$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1265367, 1265368, 1265369, 1265370.